What was once a couple of troublesome dry areas on my face has blown into a full face flare up. Even my eyelids and ears are dry. My face is slightly inflamed and swollen. It hasn't turned red or sunburnt looking. The back of my neck feels the weirdest. The rest of me seems to be fine .
I'd like to think the Bax 3000 treatments are keeping my symptoms mild because I've gotten much worse in the past. In the past, my face would get very inflamed and red. I thought my skin reactions were due to stress. My rehearsal schedule was demanding. My director would look at me and ask what's wrong with my face. I would be prescribed a topical steroid to get things under control. Nearer curtain time if I hadn't cleared up yet, my dermatologist would put me on oral steroids.
I would clear up and slowly decline back to having dry, red blotchy angry areas on my face....then my neck ...then my arms....then my back....Many times even my eyeballs felt dry. It didn't matter if I drank five pints of water or fifteen pints.
After two cycles of oral steroids and angry skin in a row, I decided to take an alternative route. I found I couldn't afford my condition. Futile appointments with doctors who only knew the steroid path was getting expensive. And the medicine was too strong and dangerous to use long term.
My chiropractor introduced me to the Bax 3000 back in 2011. It's biofeedback technology and it's perhaps too modern (it's not mainstream). I wish it was more available. If you live somewhere where it is available, do it. Fortunately for me, the technology is available fifteen minutes away in Glendale.
My skin has been relatively calm since using the technology.
But I had these dry areas that would annoy me. Sometimes I would request a Bax appointment for maintenance and sometimes I would put on hydrocortisone. Most recently I was resorting to topical steroids. It was less expensive.
Tube of medicine less than five bucks versus single Bax treatment forty dollars. The steroids won.
It took me a while to understand that I lost big time with that decision.
Fast forward a couple of seasons. I added Chinese medicine and acupuncture to the equation (they were covered in my health care plan) and still "eczema" was not under control. I decided to take on Bax treatments again but not before finding out about ITSAN and a constellation of people around the world dealing with similar skin issues.
Stop steroids was the mantra.
I'm on day ten of no steroids and I've had two Bax treatments to calm the withdrawal reaction. My face is dry and peeling but not as intensely as before. My skin is not as angry either. It's a calmer inflammation. And I'm hoping that with Bax treatments it will only bring on calmer healthy skin.
Until then, I'm grateful for supportive friends and family. It's not an easy transition but I am optimistic thanks to other bloggers who've shared their story.
Now off to ice my face before teaching...
jnet
Monday, June 15, 2015
Sunday, June 14, 2015
tsw: is my head on straight?
G: "ooooh wow. did you get a facial treament?"
I went to a Dodger game the other night. My friend's greeting gave me some perspective dealing with my funky looking skin. They were excited to see me and thought I went out and treated myself to some beauty time at the spa. What?!?!?!
I am walking and talking like a normal person. And people say hello and hug me like a normal person. But I feel far from normal. My face is currently dry dry dry. Moisturizers hurt to apply. The only thing I'm using is zinc oxide which is popular for sunburn and rash and does not sting. I hold an ice pack to my face any bit of time I can get away with it.
Smiling and eating takes effort. I can smile with my eyes; claim that my spirit will not be trumped by my outer flaking and somewhat swollen layer.
As for food, it is after 5pm and I've not had a bite. I think the corners of my mouth will crack should I repeatedly open it. I'm saving my patience to eat for my evening meal. Anyway, I've been meaning to drop a few pounds.
I have been reading several blogs of fellow skin warriors and it's encouraging to know that I'm not alone. I am, however, doing something different that I've not read in any of the blogs or forums, utilizing neurological stress reduction therapy.
I guess it is a bit star trekkie.
It's helping and perhaps makes for a less miserable withdrawal from topical steroids.
I'm "molting" and my friends thought I'm recovering from a facial treament. I guess that's cool. Lesson learned this week - get my head straight on. I'm still huggable and it mostly only my face that hurts.
jnet
JNET'S tagarama
eczema,
steroid induced,
steroid withdrawal,
topical steroids,
TSW
Friday, June 12, 2015
TSW: No More Steroids - Week ONE
I've spent the first half of this year feeling "compromised" and so I haven't written.
The people closest to me know too well how I wrestle with occasional bouts that come out of nowhere. Is it an allergic reaction? Is it hives? Is it the weather? Where are my topical steroids? Do I have an inhaler in the ready? Where is my nebulizer? I never wrote about it because WHY immortalize a battle that has been going on FOREVER???
Watch this video.
I need to dash away to teach for the afternoon. I'm inspired to write about this battle, which I intend to win, after reading blogs of other people who have suffered and triumphed the same path of topical steroids withdrawal.
jnet
Compromised by allergies and temperamental skin, I'm up to the MAX amount of antihistamine I can take AND I'm not remotely sleepy. A restless late night of surfing brought me to this video, giving me a direction in how to be a negative slayer to win my health back.
Watch this video.
I need to dash away to teach for the afternoon. I'm inspired to write about this battle, which I intend to win, after reading blogs of other people who have suffered and triumphed the same path of topical steroids withdrawal.
jnet
JNET'S tagarama
eczema,
steroid induced,
steroid withdrawal,
topical steroids,
TSW
Subscribe to:
Posts (Atom)
